Skip to main content

Does finasteride cause high blood pressure?

8 Answers

rachey 3 May 2010

High blood pressure is not generally considered to be a side effect of finasteride. In fact, one of the side effects sometimes experienced is low blood pressure!

Hope this helps.

Votes: +1
gbeck 5 May 2010

I took finasteride and with in a few weeks I had to go the the emergency room with a bp of 224/111. After four episodes I finally quit taking the medicine and have not had any extreme episodes since. Doctors never picked up that this was the cause. Am I the only one that has had this side effect?

Votes: +2
chalie 5 May 2010

I believe propecia is kicking up my systolic BP by about 25 points. My diastolic is always ok.
Thanks 4 ur answers.
charlie

Red67vette 17 Oct 2016

Funny about that, I started finasteride and within 2 weeks had to go to the ER with a 211/105. I haven't stopped taking it because there was another BP med I started taking around the same time, so I'm stopping the BP med first and then finasteride, will let you know the results...

bcobble 22 Oct 2016

I started taking finasteride about 3 months ago. My BP was about 135/75. I went to the doctor one month ago and it was 160/100 and this week it was 171/115. I was very happy to see your comment as BP change was not listed as a side effect in the literature received with my prescription.
I quit taking it yesterday and my BP was 137/70 at noon today. Thank you gbeck for posting.

John Edward 1 Jan 2018

I took Propecia for 3 weeks, experienced tightness of the chest and 201/101 BP along with "severe" nose bleeds. After 2 weeks the nose bleeds have stopped and BP has dropped to 146/96, which I'm hopeful will continue back to my 115/60.
Hope this is helpful and saves a life, there are times when the risk does not exceed the gain.

mrpprc 10 Nov 2016

I go to the gym almost daily and am taking BP and rarely, I experience BP elevation. But when I started taking finasteride my BP averages 155/100. I have read comments from others in this website about their experience of BP elevation when taking finasteride, but lowering it when they stop taking the med. Thus, I will stop taking the medication; hopefully, it'd address the issue.

Votes: +0
Chuck962 21 Dec 2016

MY BP is normally about 150/90. I started taking finasteride and it jumped to 180/110 within two days and stayed there. I discontinued it and my BP started going back down after about a week. I waited two more weeks, and then started it again just in case the first high BP was due to something else. MY BP went back to 180/110 within two days. I'm quitting it again, permanently.

Votes: +0
COD55 27 Feb 2018

Had this happen to me after about a month
On finasteride 0.1 percent. Started having an
Unusual feelings of not feeling well. Being on
BP meds, I checked my BP, my Meds usually
Keeps my BP in check around 122/84 Range
Highs around 140/86. After taking finasteride
A month in, ended up in ER with BP 222/109.

Votes: +0
rreyan 9 May 2018

After taking Proscar for 17 years my Urologist told me to quit taking it that my prostate was small enough. I have been taking Blood Pressure meds about the same time line. Three days after quitting Proscar my Blood Pressure and Pulse has dropped so much I had to quit taking the Blood Pressure Meds... Anyone else with this problem ?

Votes: +0
dwells23 18 Feb 2020

I've been on Finasteride about a year now and have had elevated blood pressure that just won't go down. I am on high blood pressure medicines but I find it to be very high at 189/87. This week I am paying more attention to my eating habits, no/low salt and low fat intake and monitoring my blood pressure also starting this week. I take the blood pressure results in the morning, at noon, at 3pm, 6pm and before bedtime. I take Finasteride at 3pm. The blood pressure pills tend to bring it down in the morning, to 143/70, however at 3pm it rises quickly to 189/87. I will stop taking it today and repost results. Hopefully they will add High Blood Pressure to the list of side effects for this medication, as I have not found that on any other website, but seeing all these posts indicate otherwise.

Votes: +0
naturallog 5 Dec 2020

From my experience, I believe it rises my lower pressure by 10 after 2 weeks of finasteride. After stopping the medicine, the effect went away. I measured(luckily, as normally I don't believe I had an issue with this, so never would have done so on purpose) my blood pressure before taking the medicine at a normal128/81, and after about 10 days taking the medicine, I measured 136/94(highest record)and multiple measures at about 135/89.

After finding previous posts of this topic here, I stopped taking the medicine, after just one day, the pressure is back to normal at 122/83(one measure), on the second day, it averaged 122/83(two measure), on the third day, it averaged 123/83. Among these days, now 5 days after, I had readings like 119/71, 123/80, 116/85, 125/82.

Another issue with finasteride is possibly (I suspect after reading some online post) the increased reading of serum CA72-4, and in my case the reading is way higher than normal...

I

Expand...

am lucky to have this experience, because before and after taking the medicine, I happen to have medical check up. Thanks to the previous post, otherwise I would not have any idea of the side effect.

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.